Alert archive / Texas / Storm Surge Watches in 2021

Storm Surge Watch 1014, NWS Brownsville, TX

September 12, 2021Kenedy County, Texas

NWS Brownsville, TX issued this storm surge watch at Sep 12, 2021, 10:11 AM CDT for Kenedy County, Texas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2021, 10:11 AM CDT (15:11 UTC)
Expired
Sep 13, 2021, 9:40 AM CDT
In force
23 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1104 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this storm surge watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this storm surge watch went out at Sep 12, 6:38 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 12, 6:38 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
638 AM CDT Sun Sep 12 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Tropical moisture increases over Deep South Texas but
VFR conditions are still expected to prevail through most of the
period. Winds are currently variable but look to turn
northeasterly and increase to around 10kts by afternoon hours.
Scattered showers and thunderstorms are expected to begin late
morning and continue into the evening hours. Some showers may be
heavy at times so TEMPO and PROB30 groups have been added for MVFR
conditions which may occur in and around convection. Ceilings are
expected to lower tonight and into Monday morning due to the
increase in low-level tropical moisture so MVFR conditions may
occur then as well.

&&

.PREV DISCUSSION... /issued 452 AM CDT Sun Sep 12 2021/

SHORT TERM (Today through Monday): This portion of forecast is
highly dependent on the future track and intensity of the area of
disturbed weather over the Bay of Campeche. Generally, though,
through the period, scattered to numerous showers/thunderstorms
are forecast. With robust precipitable water values ranging
between 2 and 2.5 inches, locally heavy rainfall is likely and has
been included in the official forecast for this time period. The
high chance of precipitation and associated significant cloud
cover will result in near to below normal temperatures for this
time of year.

LONG TERM (Monday Night through Saturday): The most uncertain
time of this portion of the forecast will be Monday night and
Tuesday, as an organized tropical system possibly moves away from
the BRO CWFA. However, scattered to numerous convection is still
expected, producing locally heavy rainfall. Afterwards, and for
the remainder of the entire period, abundant tropical moisture
will combine with daytime heating to produce generally scattered
showers and thunderstorms. The sustained risk of rainfall and
associated increased cloud cover will aid in keeping daytime high
and overnight low temperatures around near normal levels.

MARINE (Today through Monday): This portion of the forecast is
highly dependent on the future track and intensity of the area of
disturbed weather over the Bay of Campeche. Generally, though,
through the period, building Gulf of Mexico seas are forecast such
that Small Craft Advisories may need to be initiated for tonight
by a successive shift and extended through the period.

Monday Night through Saturday: The most uncertain time of this
portion of the forecast will be Monday night and Tuesday, as an
organized tropical system possibly moves away from the Lower Texas
Coast. However, Small Craft Advisory seas for the Gulf of Mexico
waters are forecast. Afterwards, and for the remainder of the
entire period, much more favorable marine conditions will rapidly
develop and prevail as a weak surface pressure gradient persists
over the western Gulf of Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  75  86  76 /  70  70  70  40
BROWNSVILLE          90  76  87  77 /  70  70  70  40
HARLINGEN            90  74  86  75 /  70  70  70  30
MCALLEN              91  74  88  75 /  60  50  60  30
RIO GRANDE CITY      96  73  93  75 /  40  40  50  20
SOUTH PADRE ISLAND   86  80  85  81 /  70  80  70  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

65-Soria/Aviation
Hazardous weather outlook, Sep 12, 4:14 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
414 AM CDT Sun Sep 12 2021

TXZ248>257-351-353-131100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
414 AM CDT Sun Sep 12 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Scattered to numerous showers and thunderstorms are forecast.
Locally heavy rainfall is likely, and nuisance and flash flooding
in low-lying and poorly-draining areas is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents is possible at the local beaches
Monday through Wednesday.

Scattered to numerous showers and thunderstorms are forecast
through the period. Locally heavy rainfall is likely Monday and
Tuesday, and nuisance and flash flooding in low-lying and poorly-
draining areas is possible.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-131100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
414 AM CDT Sun Sep 12 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory may be needed for the Gulf of Mexico waters
tonight between 20 and 60 nautical miles offshore due to building
seas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Small Craft Advisory may be needed for the Gulf of Mexico waters
Monday and Tuesday between 0 and 60 nautical miles offshore due
to high seas.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:11 AM CDTTropical Storm WarningBROKenedy36 hr
Sep 12, 10:18 AM CDTFlash Flood WatchBROCameron, Kenedy, Willacy29 hr
Sep 12, 11:18 AM CDTRip Current StatementBROKenedy44 hr
Sep 12, 11:18 AM CDTHigh Surf AdvisoryBROKenedy44 hr

Nearby

Storm Surge Watches in Texas, 2021Every storm surge watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.